Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Mar 3, 2011, 3:07 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 3:07 AM EST (08:07 UTC)
- Expired
- Mar 3, 2011, 9:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WHUS42 KMFL 030807 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 307 AM EST THU MAR 3 2011 ...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA THROUGH THIS EVENING... FLZ168-172-173-040200- /O.NEW.KMFL.CF.S.0003.110303T0807Z-110304T0200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 307 AM EST THU MAR 3 2011 STRONG EAST TO NORTHEAST WINDS...SUSTAINED AROUND 20 MPH WITH SOME HIGHER GUSTS...WILL RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES THROUGH THIS EVENING. THE THREAT FOR RIP CURRENTS WILL LIKELY REMAIN ELEVATED THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 3, 12:15 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 3, 12:15 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1215 AM EST THU MAR 3 2011
.AVIATION...VFR CONDITIONS SHOULD BE EXPECTED IN ALL THE TERMINALS
THROUGH THE FORECAST PERIOD. THERE MAY BE AN ISOLATED LIGHT SHOWER
OR TWO IN THE VICINITY OF SOME OF THE ERN TERMINALS THIS MORNING,
BUT NO SIGNIFICANT IMPACT ON OPERATIONS IS EXPECTED. NE WINDS ARE
EXPECTED TO SUBSIDE SLIGHTLY OVERNIGHT, BUT SIGNIFICANTLY INCREASE
IN SPEED AND BECOME GUSTY ONCE AGAIN THURSDAY MORNING AFTER SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 841 PM EST WED MAR 2 2011/
UPDATE...
HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE SOUTHEAST
UNITED STATES TONIGHT. THIS WILL ALLOW FOR THE PRESSURE GRADIENT
TO TIGHTEN OVER THE CWA TONIGHT...AND ALLOW BREEZY EASTERLY WINDS
ALONG THE EAST COASTAL AREAS TONIGHT ALONG WITH MODERATE RISK OF
RIP CURRENTS. THE WINDS OVER MOST OF THE CWA WATERS WILL ALSO BE
IN THE WINDY CONDITION EXCEPT BREEZY ALONG THE NEAR-SHORE GULF
WATERS. THE SEAS WILL ALSO INCREASE TO 6 TOP 8 FEET IN THE GULF
STREAM AND 4 TO 6 FEET IN THE NEAR-SHORE ATLANTIC WATERS BY
THURSDAY MORNING. SO WILL PUT UP A SCA FOR THE OFFSHORE GULF
WATERS...AND CONTINUE THE SCA FOR REST OF THE CWA WATERS TONIGHT
EXCEPT A SCEC FOR THE NEAR-SHORE GULF WATERS.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.
UPDATE...54/BNB
PREV DISCUSSION... /ISSUED 540 PM EST WED MAR 2 2011/
AVIATION...PRES GRADIENT WILL REMAIN HI OVR S FLA WITH A
STATIONARY FRONT OVER CUBA AND A HIGH PRES CENTER OVER THE
GREAT LAKES MOVG TWD NEW ENGLAND. ALG E COAST CRRNTLY SFC
WNDS NE-ENE 13-17G25 KTS TO GRADUALLY DCRS AFT 00Z TO 8-12KTS
XCPT AT KFLL 12-14KTS THEN INCRS AGN AFT 13Z E 13-16G25 KTS.
A STRAY SHRA OR SO MAY MOV FM ATLC ONSHR BUT NOT IN TAFS
ATTM. CLDS SCT OCNL BKN030-040. AT KAPF CRRNT SFC WNDS
NE 14-18G25 KTS DCRG AFT 01Z 8-10 KTS THEN INCRG AGN AFT
14Z ENE 14-18G25 KTS. OTRW...VFR ALL TERMINALS THRU PD.
PREV DISCUSSION... /ISSUED 258 PM EST WED MAR 2 2011/
EASTERLY WINDS INCREASING ALONG WITH RIP CURRENT THREAT ALONG
ATLANTIC BEACHES INTO THE UPCOMING WEEKEND...
DISCUSSION...
HIGH PRESSURE BUILDING OVER SOUTH FLORIDA BECOMING THE DOMINANT
WEATHER FEATURE ALL THE WAY INTO THE UPCOMING WEEKEND AS LAST
NIGHT'S COLD FRONT CONTINUES TO MOVE SOUTH AWAY FROM THE AREA.
TYPICAL STRATOCUMULUS FIELD ASSOCIATED WITH NE FLOW MOVING THROUGH
AREA, HOWEVER LACK OF DEEP MOISTURE AND DRY NATURE OF AIR MASS
MEANS THAT ANY SHOWERS THAT DO OCCUR OVER THE NEXT COUPLE OF DAYS
WILL BE LIGHT AND VERY BRIEF. ALL IN ALL, SEASONABLE EARLY MARCH
WEATHER EXPECTED THROUGH SATURDAY WITH TEMPERATURES NEAR NORMAL
AND GUSTY EAST WINDS TO CONTINUE. RIP CURRENTS WILL BECOME AN
INCREASING CONCERN ALONG THE ATLANTIC COAST AS WE GET CLOSER TO
THE WEEKEND WITH THE PERSISTENT 15 TO 20 MPH AND GUSTY NE-E WINDS.
HIGH PRESSURE FINALLY RETREATS FROM AREA ON SUNDAY AS A COLD FRONT
ENTERS NORTH FLORIDA. THIS WILL TURN THE WINDS TO THE SE AND S AND
INCREASE RAIN CHANCES AS DECENT SHORTWAVE TROUGH MOVES THROUGH THE
SE UNITED STATES. LEFT IN CURRENT 20 PERCENT POPS FOR SUNDAY AND MONDAY,
BUT THIS MAY HAVE TO BE INCREASED SOME IF PRESENT MODEL TRENDS
CONTINUE. HIGH PRESSURE THEN REBUILDS OVER THE ATLANTIC EARLY NEXT
WEEK WITH A LIKELY RETURN TO EASTERLY FLOW AND MILD TO WARM
TEMPERATURES.
MARINE...
SEAS BUILDING TO 6 TO 8 FEET TONIGHT ALL THE WAY THROUGH SATURDAY
OVER THE ATLANTIC WATERS, AND UP TO 6 FEET OVER THE OUTER GULF
WATERS AS STRONG HIGH PRESSURE SETS UP OVER WESTERN ATLANTIC.
ATLANTIC NORTH-NORTHEAST SWELL OF 2 TO 3 FEET MAY NOT BE A BIG
FACTOR AS PERIODS ABOUT 8-9 SECONDS. EXTENDED SCA FOR BISCAYNE BAY
AND LAKE OKEECHOBEE THROUGH FRIDAY EVENING EVEN THOUGH WINDS MAY
NOT REACH SCA LEVELS UNTIL THURSDAY. ALSO HAVE CAUTION HEADLINE
FOR GULF WATERS, BUT THIS MAY HAVE TO BE UPGRADED TO FULL BLOWN
SCA ON THURSDAY. WINDS AND SEAS BEGIN TO SUBSIDE ON SUNDAY AS HIGH
MOVES AWAY FROM AREA IN RESPONSE TO COLD FRONT ENTERING NORTH FLORIDA.
FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL DROP INTO 35-40 PERCENT RANGE OVER
WESTERN SECTIONS OF AREA ON THURSDAY, THEN POSSIBLY AS LOW AS 30
PERCENT ON FRIDAY WITH SLIGHTLY DRIER AND WARMER CONDITIONS. THIS
WILL BE WATCHED OVER THE NEXT DAY OR SO FOR POSSIBLE FIRE WEATHER
STATEMENTS/WARNINGS. SLOWLY MODERATING HUMIDITY LEVELS SATURDAY
THROUGH THE WEEKEND AND EARLY NEXT WEEK AS FLOW TURNS SOUTHERLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 65 77 67 / - 10 10 20
FORT LAUDERDALE 77 67 77 69 / - 10 10 20
MIAMI 78 65 78 67 / - 10 10 20
NAPLES 81 58 82 60 / - 10 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR GULF WATERS FROM
CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...47/RGHHazardous weather outlook, Mar 2, 6:00 PM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 600 PM EST WED MAR 2 2011 FLZ063-066>075-168-172>174-031000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 600 PM EST WED MAR 2 2011 ...HAZARDOUS SEAS IN THE GULF STREAM... ...RISK OF RIP CURRENTS THROUGH REST OF THE WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: STRONG NORTHEAST WINDS WILL CONTINUE WITH A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. WAVES: SEAS IN THE GULF STREAM WILL BE 7 TO 9 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF RIP CURRENTS WILL CONTINUE HIGH ALONG THE ATLANTIC COAST THROUGH THE WEEKEND DUE TO INCREASING NORTHEAST TO EAST WINDS. IN FACT...STRONG RIP CURRENTS ARE FORECAST TO DEVELOP GIVEN THE EXPECTED PERSISTENCE OF THE STRONG ONSHORE WIND FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:39 AM EST | Red Flag Warning | MFL | Collier | 14 hr |
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.